Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 78, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2018, 1:28 PM EDT for Pickaway County, Ross County, Ohio. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2018, 1:28 PM EDT (17:28 UTC)
- Expired
- Jun 8, 2018, 2:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:40 PM EDT | TSTM WND DMG | 5 Sw South Bloomfield, OH | NUMEROUS TREES DAMAGED ALONG DARBY ROAD. TIME OF EVENT ESTIMATED FROM RADAR. |
| Jun 8, 1:50 PM EDT | TSTM WND DMG | 4 Ene Williamsport, OH | MULTIPLE TREES REPORTED DOWN THROUGHOUT COUNTY. TIME ESTIMATED FROM RADAR. |
| Jun 8, 1:52 PM EDT | TSTM WND DMG | 5 Wsw Circleville, OH | MULTIPLE TREES DOWN. BARN DESTROYED. ROOF BLOWN OFF. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
322
WUUS51 KILN 081728
SVRILN
OHC129-141-081815-
/O.NEW.KILN.SV.W.0078.180608T1728Z-180608T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
128 PM EDT FRI JUN 8 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Central Pickaway County in central Ohio...
North central Ross County in southwestern Ohio...
* Until 215 PM EDT.
* At 128 PM EDT, a severe thunderstorm was located near Williamsport,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Circleville, South Bloomfield, Williamsport, Logan Elm Village,
Fox, Darbyville, Aw Marion State Park, Pickaway County Airport,
State Route 138 at US Route 22 and East Ringgold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3961 8284 3942 8309 3968 8326 3970 8325
3976 8314 3966 8283
TIME...MOT...LOC 1728Z 304DEG 17KT 3966 8309
HAIL...1.00IN
WIND...60MPH
$$
AR2 follow-up statements
597
WWUS51 KILN 081740
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
140 PM EDT FRI JUN 8 2018
OHC129-141-081815-
/O.CON.KILN.SV.W.0078.000000T0000Z-180608T1815Z/
Pickaway OH-Ross OH-
140 PM EDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL PICKAWAY AND NORTH CENTRAL ROSS COUNTIES...
At 140 PM EDT, a severe thunderstorm was located near Williamsport,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Circleville, South Bloomfield, Williamsport, Logan Elm Village, Fox,
Darbyville, Aw Marion State Park, Pickaway County Airport, State
Route 138 at US Route 22 and East Ringgold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3961 8284 3942 8309 3964 8323 3974 8309
3966 8283
TIME...MOT...LOC 1740Z 302DEG 13KT 3965 8307
HAIL...1.00IN
WIND...60MPH
$$
AR829
WWUS51 KILN 081810
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
210 PM EDT FRI JUN 8 2018
OHC129-141-081818-
/O.EXP.KILN.SV.W.0078.000000T0000Z-180608T1815Z/
Pickaway OH-Ross OH-
210 PM EDT FRI JUN 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PICKAWAY AND NORTH
CENTRAL ROSS COUNTIES WILL EXPIRE AT 215 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. A new warning
has been issued for portions of eastern Pickaway...Ross and Hocking
counties until 3 00 pm EDT.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3961 8284 3942 8309 3964 8323 3974 8309
3966 8283
TIME...MOT...LOC 1808Z 353DEG 23KT 3954 8298
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:27 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 8, 10:27 AM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Wilmington OH 1027 AM EDT Fri Jun 8 2018 .SYNOPSIS... A surface boundary will be stalled across the region into the weekend. Weak disturbances will combine with the increased humidity and could trigger some thunderstorms at any time. Warm and humid conditions will continue through the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A weak boundary remains located across central Ohio this morning with the 12z KILN soundings revealing PWATs of 1.39". The k index is also around 37. The latest runs of the HRRR, ARW, and NMM continue to show convection across the area this afternoon. This makes sense given the boundary, abundant moisture, and afternoon destabilization. Have gone ahead and kept the likely PoPs given the above. New zones already out. Prev Discussion-> A weak surface boundary has worked into the nw portion of the area. The boundary will continue to sag down into the area during the day, setting up around the I-70 corridor. Meanwhile, in the nw flow aloft, a series of vort maxes will slip across the area today. The combination of the features will kick off scattered showers and thunderstorms and the atmosphere destabilizes during the day. It is looking like the best coverage will be around the Whitewater Valley and into the Miami Valley. Models are showing slightly drier air in nrn KY, so have slightly lower chances there. High temperatures today will range from the upper 80s in the south to the lower 80s in the far north. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... The front will remain across the region tonight, but convection will gradually decrease tonight with the loss of daytime heating. Lows will only drop into the mid 60s. Scattered showers and thunderstorms will be possible again on Saturday, with the peak during the afternoon. Highs will be similar to today, with highs ranging from the lower 80s in the north to the upper 80s in the south. By Sunday, the front is forecast to have sagged a little farther south, into southern Ohio. Put the highest PoPs in the southern half of the fa, but can't rule out something popping in the northern counties. Temperatures will be slightly cooler, with temperatures ranging from the upper 70s to mid 80s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Heat and moisture return for Monday afternoon into Tuesday night and then drying out for end of week. Trend is for boundary to push south by Monday and thus have lowered pops from previous forecast but left a small chance in for some continuity and possible isolated nature based on model trends. Models indicating quick return of heat and humidity by Monday and Tuesday. Again expecting some widely scattered convection with this scenario. New guidance indicating front pushing through Tuesday night into Wednesday with scattered convection followed by a slight cool down and lower dewpoints similar to the past couple of days. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... A frontal boundary over northern Ohio and Indiana will see shower and thunderstorms develop south of it today and strengthen this afternoon as some mid level energy moves east- southeast in zonal upper level flow. These storms can't be ruled out for any particular area although the better chances continue to be focused to range from Dayton to Wilmington. Continued with the catch-all forecast of VCTS during peak heating, but felt that there was enough of a signal from the models to keep thunder out of central Ohio and CMH/LCK TAFs today. If storms develop upstream, they will need to be amended into the forecast. Prevailing conditions will be VFR outside of any thunderstorm activity that does occur. Removed showers and thunderstorms after 01Z though any storms present in the late day will have a high potential to continue into the evening and overnight hours. This is especially true given the increasingly moist low-levels, and presence of mid level shortwaves and vorticity maxima. Winds will be light and under 10kt through the forecast, generally west early today and then shifting south and southeast tonight. OUTLOOK...Thunderstorms possible into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/Sites NEAR TERM...Haines/Sites SHORT TERM...Sites LONG TERM...Padgett AVIATION...Franks
Hazardous weather outlook, Jun 8, 5:10 AM EDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 510 AM EDT Fri Jun 8 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-090915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 510 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Daytime heating will lead to widely scattered afternoon storms. A few storms could produce large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 11:26 AM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1126 AM EDT FRI JUN 8 2018
OHZ044-045-052-081600-
Champaign OH-Logan OH-Union OH-
1126 AM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHAMPAIGN...
SOUTHEASTERN LOGAN COUNTIES IN WEST CENTRAL OHIO AND SOUTHWESTERN
UNION COUNTIES IN CENTRAL OHIO UNTIL NOON EDT...
At 1126 AM EDT, radar indicated a strong thunderstorm near North
Lewisburg, moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Locations impacted include...
North Lewisburg, Woodstock, Cable, Mingo, Pottersburg, Pickrelltown,
Kennard and Middleburg.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4022 8375 4031 8369 4030 8349 4018 8347
4012 8357
TIME...MOT...LOC 1526Z 296DEG 14KT 4024 8365
HainesLocal storm report, Jun 8, 1:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 PM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HEAVY RAIN 1 NNE GROVE CITY 39.89N 83.07W
06/08/2018 M1.20 INCH FRANKLIN OH TRAINED SPOTTER
&&
CHSpecial weather statement, Jun 8, 1:13 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
113 PM EDT FRI JUN 8 2018
OHZ055-064-065-081800-
Fairfield OH-Franklin OH-Pickaway OH-
113 PM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHWESTERN FAIRFIELD AND PICKAWAY COUNTIES UNTIL 200 PM EDT...
At 113 PM EDT, radar indicated a strong thunderstorm near Groveport,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Lancaster, Grove City, Pickerington, Circleville, Canal
Winchester, Groveport, Ashville, Baltimore, South Bloomfield,
Pleasantville, Logan Elm Village, Obetz, Commercial Point, Royalton,
Lithopolis, Fox, Amanda, Thurston and Stoutsville.
This includes I-71 in Ohio between mile markers 95 and 105.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3957 8270 3957 8273 3953 8273 3947 8278
3947 8284 3969 8325 3970 8325 3995 8301
3983 8247
TIME...MOT...LOC 1713Z 303DEG 23KT 3981 8296
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:26 AM EDT | Special Weather Statement | ILN | Champaign | 34 min |
| Jun 8, 1:13 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway | 47 min |
| Jun 8, 2:04 PM EDT | Special Weather Statement | ILN | Hocking | 41 min |
| Jun 8, 2:07 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 53 min |
| Jun 8, 2:15 PM EDT | Special Weather Statement | ILN | Allen | 30 min |
| Jun 8, 2:19 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 41 min |
| Jun 8, 2:22 PM EDT | Areal Flood Advisory | ILN | Pickaway | 98 min |
| Jun 8, 2:24 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan | 51 min |
| Jun 8, 2:32 PM EDT | Special Weather Statement | ILN | Pickaway | 28 min |
| Jun 8, 2:39 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Jun 8, 3:07 PM EDT | Special Weather Statement | ILN | Fayette | 38 min |
| Jun 8, 3:10 PM EDT | Special Weather Statement | ILN | Hardin | 35 min |
| Jun 8, 3:19 PM EDT | Special Weather Statement | ILN | Logan | 26 min |
| Jun 8, 3:26 PM EDT | Areal Flood Advisory | ILN | Fayette, Pickaway, Ross | 34 min |
| Jun 8, 3:39 PM EDT | Special Weather Statement | ILN | Union | 51 min |
| Jun 8, 3:46 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Union | 44 min |
| Jun 8, 3:59 PM EDT | Flash Flood Warning | ILN | Fayette, Pickaway, Ross | 6 hr |
| Jun 8, 4:00 PM EDT | Special Weather Statement | ILN | Adams | 30 min |
| Jun 8, 4:26 PM EDT | Special Weather Statement | ILN | Delaware | 49 min |
| Jun 8, 4:30 PM EDT | Special Weather Statement | ILN | Preble | 30 min |
| Jun 8, 4:38 PM EDT | Special Weather Statement | ILN | Adams | 37 min |
| Jun 8, 4:46 PM EDT | Areal Flood Advisory | ILN | Champaign | 2 hr |
| Jun 8, 4:53 PM EDT | Areal Flood Advisory | ILN | Adams | 23 min |
| Jun 8, 5:04 PM EDT | Special Weather Statement | ILN | Warren | 41 min |
| Jun 8, 5:15 PM EDT | Flash Flood Warning | ILN | Adams | 4 hr |
| Jun 8, 5:22 PM EDT | Special Weather Statement | ILN | Butler | 38 min |
| Jun 8, 5:31 PM EDT | Special Weather Statement | ILN | Warren | 29 min |
| Jun 8, 5:39 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jun 8, 5:54 PM EDT | Special Weather Statement | ILN | Warren | 36 min |
| Jun 8, 6:01 PM EDT | Areal Flood Advisory | ILN | Clinton, Warren | 3 hr |
| Jun 8, 6:03 PM EDT | Special Weather Statement | ILN | Montgomery | 42 min |
| Jun 8, 6:04 PM EDT | Special Weather Statement | ILN | Darke | 41 min |
| Jun 8, 6:08 PM EDT | Special Weather Statement | ILN | Clermont | 37 min |
| Jun 8, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 15 min |
| Jun 8, 6:25 PM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| Jun 8, 6:29 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Jun 8, 6:32 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 3 hr |
| Jun 8, 6:39 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jun 8, 6:55 PM EDT | Areal Flood Advisory | ILN | Greene | 3 hr |
| Jun 8, 7:02 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton | 2 hr |
| Jun 8, 7:24 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Jun 8, 7:53 PM EDT | Special Weather Statement | ILN | Mercer | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.